# SDR 2015FA0000448

- Difficulty date: September 11, 2015
- Submitted: September 14, 2015
- Operation: General aviation
- Aircraft: N9749C
- Make and model: Hiller UH-12E
- Aircraft serial: 2146
- Aircraft time: 19,807 hours
- System (JASC): 6220 · Main Rotor Head
- Part: Fork
- Part number: 521103
- Part serial: 11527P
- Condition: Cracked
- Location: Main Rotor Head
- Part time: 2,633 hours
- Component: Rotor Head, Hiller
- Component part number: 5143919
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AFTER DETERMINING WHAT MAY HAVE CAUSED SN 11513P TO CRACK, WE CHECKED WHICH WAS UNDERGOING MAINTENANCE.  WE FOUND SN 11527P TO HAVE A 1" LONG CRACK IN THE SAME PLACE.  THIS CRACK STARTED AT THE TOP OF THE FORWARD TT PIN HOLE. THE CRACK LOOKS LIKE IT PROPAGATED FROM A TOOLING MARK. THIS PART HAD AD 86-17-02 PARA "E", "PERFORM A DYE PENETRANT INSPECTION, OR FAA-APPROVED EQUIVALENT, OF THE BOLT HOLE AND ADJACENT MILLED SURFACES. FOR THIS INSPECTION, REMOVE THE NUT, WASHER, AND PIN."  A VISIBLE PENETRANT WAS USED TO PERFORM THIS INSPECTION AND NO DEFECTS WERE NOTED.  AN INSPECTION WAS REPEATED 9/10/2015 USING FLUORESCENT PENETRANT AND THE CRACK APPEARED. 16 NEW FAA/PMA MAIN ROTOR FORKS BOUGHT FROM MFG WERE PULLED FROM STOCK AND VISUALLY INSPECTED THE SURFACE FINISH OF THE INTERIOR BORE.  NONE OF THE 15 PARTS HAD A SURFACE FINISH THAT MATCHED THE BLUEPRINT WE HAVE ON FILE THAT WAS DRAWN ORIGINALLY IN 1947 BY MFG AND REVISED 3/25/1964. THE PRINT SHOWS SURFACE FINISH OF 32. THE NEW PARTS RANGED FROM 125 TO GREATER THAN 500.
